MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404281
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had this tactra removed and replaced due to an unspecified mechanical issue.No patient complications were reported.
 
Event or Problem Description
It was reported that the patient had this inflatable penile prosthesis (ipp) removed and replaced due to fluid loss.No patient complications were reported.
 
Additional Manufacturer Narrative
Correction to the initial mdr in b5: event description, d1: brand name, d2a: common device name, d2b: pro code (product code), d4: model number, d4: lot number, d4: catalog number, d4: expiration date, d4: unique identifier (udi), g1: mfr site address 1, g1: mfr site city, g1: mfr site country.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis underwent a thorough analysis.The cylinders were visually and microscopically examined, and leak tested.Both cylinders had wear at folds in the proximal cylinder bodies.The first cylinder had a leak at the corner of a fold in the proximal cylinder body.The second cylinder had a leak in the middle and distal end of the cylinder body, consistent with explant damage.The pump was visually and microscopically examined, and leak tested.The pump had a leak at the kink resistant tubing (krt) consistent with explant damage.Contamination was observed within the pump under microscopic examination; therefore, the pump was not functionally tested.Based on the information available and analysis results, the fluid leak identified in the first cylinder could have caused or contributed to the reported clinical observation of fluid loss.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key15712771
Report Number2124215-2022-44863
Device Sequence Number17374379
Product Code FHW
UDI-Device Identifier00878953003849
UDI-Public00878953003849
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/30/2022
Device Model Number72404281
Device Catalogue Number72404281
Device Lot Number1000002556
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/03/2022
01/20/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date11/07/2022
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: 72404161/0182050017; RESERVOIR: 72404161/0182050017
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale